Alert archive / Michigan / Special Marine Warnings in 2002

Special Marine Warning 95, NWS Gaylord, MI

August 1, 2002

NWS Gaylord, MI issued this special marine warning at Aug 1, 2002, 1:22 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2002, 1:22 PM EDT (17:22 UTC)
Expired
Aug 1, 2002, 2:15 PM EDT
In force
53 min
Issued by
NWS Gaylord, MI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Aug 1, 11:29 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 1, 11:29 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1129 AM EDT THU AUG 01 2002

FIRST LINE OF CONVECTION OVER WESTERN UPPER PENINSULA WEAKENED AS IT
APPROACHED EASTERN UPPER PENINSULA EARLIER THIS MORNING. THIS MOST
LIKELY DUE TO MODERATELY STRONG CAP IN PLACE. THIS CAP IS FORECAST
TO RAPIDLY WEAKEN THIS AFTERNOON AS STRONG TROUGH AND ASSOCIATED
COLD FRONT PROGRESS TO THE SOUTHEAST TOWARD THE CWA. IN ADDITION...
AREA GETS INTO COUPLED JET WITH LF QUAD OF 100 KNOT TO THE NORTHWEST
AND RR QUAD OF 95 KNOT JET TO THE NORTHEAST. ALL SEVERE WX INDEXES
LOOK IMPRESSIVE THROUGH 00Z WITH LI/S AROUND -6...TOTAL TOTALS
AROUND 50...AND K INDEXES AROUND 35. ALSO OF NOTE...THETA-E RIDGING
OVER THE ENTIRE AREA WITH PW/S RISING TO AROUND 1.50 INCHES. WINDS
PRETTY UNI-DIRECTIONAL OUT OF THE SOUTHWEST AND FREEZING LEVEL WAS
14,500 ON THE APX 12Z SOUNDING. ONE LIMITING FACTOR IS THAT ABUNDANT
CLOUD COVER HAS LIMITED DAYTIME HEATING. HOWEVER WITH STRONG
DYNAMICS ON THE INCREASE ACTIVITY IS EXPECTED TO INCREASE THIS
AFTERNOON WITH THE MAIN THUNDERSTORM THREAT OF STRONG WINDS AND HAIL
TO AROUND 1 INCH. HAZARDOUS WEATHER STATEMENT ADDRESSES THESE TWO
FACTORS. ZONE UPDATE WILL MAKE SHOWER AND THUNDERSTORMS DEFINITE FOR
THIS AFTERNOON ALL AREAS. SEVERE THUNDERSTORM WATCH ALSO JUST
HOISTED FOR ALL OF APX NORTHERN LOWER MICHIGAN COUNTIES THROUGH 4 PM
THIS AFTERNOON.

.APX...SEVERE THUNDERSTORM WATCH THROUGH 4 PM MIZ016>036-041-042.

SULLIVAN

In the hours before

Special weather statement, Aug 1, 10:37 AM EDT, 2 hours 45 minutes before
MIZ008-015>036-041-042-020200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1037 AM EDT THU AUG 01 2002

...THERE IS A RISK OF SEVERE WEATHER ACROSS EASTERN UPPER AND
NORTHWEST LOWER MICHIGAN THROUGH EARLY TONIGHT...

* THREAT AREA....EASTERN UPPER MICHIGAN AND NORTHWEST LOWER
  MICHIGAN.

* DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
  SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

* HAZARDOUS WEATHER THREAT...THUNDERSTORM WIND GUSTS OF 60 TO 80 MPH
  AND 1 INCH HAIL.

* TIME OF HAZARDOUS WEATHER THREAT...THROUGH 10 PM.

* FOR INFORMATION REGARDING ONGOING...POSSIBLY HAZARDOUS WEATHER
  CONDITIONS PLEASE REFER TO WWW.CRH.NOAA.GOV/APX/ (ALL LOWER CASE).

IF LATER INFORMATION FURTHER SUPPORTS THIS HAZARDOUS WEATHER
THREAT...APPROPRIATE WATCHES AND/OR WARNINGS WILL BE ISSUED. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.

SULLIVAN
Local storm report, Aug 1, 11:29 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
1129 AM EDT THU AUG 1 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    6 W PARADISE              MI   WIND DAMAGE
08/01/02   CHIPPEWA                       TREES DOWN REPORTED BY
                                          COOPERATIVE OBSERVER AT
                                          TAHQUAMENON FALLS STATE
                                          PARK

CJC
Special weather statement, Aug 1, 11:54 AM EDT, 1 hour 28 minutes before
MIZ016>036-041-042-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1154 AM EDT THU AUG 1 2002

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF NORTHERN MICHIGAN EFFECTIVE UNTIL 400 PM EDT THURSDAY
AFTERNOON. THIS WATCH INCLUDES THE FOLLOWING COUNTIES

IN NORTHEAST LOWER MICHIGAN
     CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
     IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA

IN NORTHWEST LOWER MICHIGAN
     ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
     BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
     LEELANAU

THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.

REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST
60 MPH ALONG WITH DIME SIZED HAIL. IF YOU LIVE IN OR NEAR THE WATCH
AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR
RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:16 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle59 min
Jul 31, 8:30 PM EDTSpecial Marine WarningAPX105 min
Aug 1, 7:57 AM EDTSpecial Marine WarningAPX63 min
Aug 1, 8:04 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac56 min
Aug 1, 8:11 AM EDTSpecial Marine WarningAPX2 hr
Aug 1, 8:11 AM EDTSpecial Marine WarningAPX2 hr
Aug 1, 8:58 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac62 min
Aug 1, 9:00 AM EDTSpecial Marine WarningAPX2 hr
Aug 1, 9:00 AM EDTSpecial Marine WarningAPX2 hr
Aug 1, 10:07 AM EDTSpecial Marine WarningAPX53 min
Aug 1, 10:07 AM EDTSpecial Marine WarningAPX53 min
Aug 1, 10:44 AM EDTSpecial Marine WarningAPX2 hr
Aug 1, 10:51 AM EDTSpecial Marine WarningAPX114 min
Aug 1, 10:51 AM EDTSpecial Marine WarningAPX114 min
Aug 1, 11:38 AM EDTSpecial Marine WarningAPX82 min
Aug 1, 1:22 PM EDTSpecial Marine WarningAPX53 min
Aug 1, 1:22 PM EDTSpecial Marine WarningAPX53 min
Aug 1, 1:39 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix51 min
Aug 1, 1:48 PM EDTTornado WarningAPXCharlevoix27 min
Aug 1, 2:04 PM EDTSevere Thunderstorm WarningAPXOtsego41 min
Aug 1, 2:13 PM EDTSevere Thunderstorm WarningAPXCheboygan47 min
Aug 1, 2:18 PM EDTTornado WarningAPXOtsego27 min
Aug 1, 2:45 PM EDTSpecial Marine WarningAPX90 min
Aug 1, 2:45 PM EDTSpecial Marine WarningAPX90 min
Aug 1, 2:45 PM EDTSpecial Marine WarningAPX90 min
Aug 1, 3:25 PM EDTSpecial Marine WarningAPX95 min
Aug 1, 4:03 PM EDTSpecial Marine WarningAPX87 min
Aug 1, 4:09 PM EDTSevere Thunderstorm WarningAPXMackinac96 min
Aug 1, 4:17 PM EDTSevere Thunderstorm WarningAPXChippewa88 min
Aug 1, 4:55 PM EDTSpecial Marine WarningAPX80 min
Aug 1, 4:55 PM EDTSpecial Marine WarningAPX80 min
Aug 1, 4:55 PM EDTSpecial Marine WarningAPX80 min
Aug 1, 4:55 PM EDTSpecial Marine WarningAPX80 min
Aug 1, 5:03 PM EDTSpecial Marine WarningAPX87 min
Aug 1, 5:03 PM EDTSpecial Marine WarningAPX87 min
Aug 1, 5:03 PM EDTSpecial Marine WarningAPX87 min
Aug 1, 5:34 PM EDTSevere Thunderstorm WarningAPXBenzie, Charlevoix, Emmet, Leelanau56 min
Aug 1, 5:43 PM EDTSevere Thunderstorm WarningAPXMackinac47 min
Aug 1, 6:02 PM EDTSpecial Marine WarningAPX88 min
Aug 1, 6:02 PM EDTSpecial Marine WarningAPX88 min
Aug 1, 6:02 PM EDTSpecial Marine WarningAPX88 min
Aug 1, 6:13 PM EDTSevere Thunderstorm WarningAPXManistee47 min
Aug 1, 6:25 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau50 min
Aug 1, 6:32 PM EDTTornado WarningAPXCheboygan28 min
Aug 1, 6:50 PM EDTTornado WarningAPXPresque Isle40 min
Aug 1, 6:58 PM EDTSevere Thunderstorm WarningAPXManistee47 min
Aug 1, 7:13 PM EDTSevere Thunderstorm WarningAPXGrand Traverse47 min
Aug 1, 7:25 PM EDTSpecial Marine WarningAPX95 min
Aug 1, 7:25 PM EDTSpecial Marine WarningAPX95 min
Aug 1, 7:51 PM EDTTornado WarningAPXPresque Isle39 min

Nearby

Special Marine Warnings in Michigan, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.